Alert archive / Vermont / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 33, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 22, 2016, 8:59 PM EDT for Caledonia County, Lamoille County, Washington County, Vermont. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2016, 8:59 PM EDT (00:59 UTC)
- Expired
- Jul 22, 2016, 10:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caledonia County, VT, Lamoille County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 63 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:10 PM EDT | HAIL 0.25 | Wolcott, VT | |
| Jul 22, 9:15 PM EDT | TSTM WND DMG | Hardwick, VT | TREES DOWN ALONG RT 14. |
| Jul 22, 10:06 PM EDT | TSTM WND DMG | 2 Ene East Johnson, VT | LARGE TREE DOWN ON ROUTE 100C. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
810 WUUS51 KBTV 230059 SVRBTV VTC005-015-023-230200- /O.NEW.KBTV.SV.W.0033.160723T0059Z-160723T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 859 PM EDT FRI JUL 22 2016 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAMOILLE COUNTY IN NORTHWESTERN VERMONT... NORTHEASTERN WASHINGTON COUNTY IN CENTRAL VERMONT... SOUTHWESTERN CALEDONIA COUNTY IN NORTHEASTERN VERMONT... * UNTIL 1000 PM EDT * AT 858 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JOHNSON VERMONT IN LAMOILLE COUNTY...MOVING SOUTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... STOWE...HARDWICK...DANVILLE...MORRISVILLE...WOLCOTT...CALAIS... JOHNSON...WORCESTER...WALDEN...WOODBURY...ELMORE...PEACHAM...HYDE PARK...MARSHFIELD...CABOT...RICKER STATE PARK...GREENBANK HOLLOW... STILLWATER STATE PARK...EAST PEACHAM AND EAST JOHNSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4442 7205 4420 7226 4453 7282 4468 7269 TIME...MOT...LOC 0058Z 304DEG 21KT 4457 7268 HAIL...<.75IN WIND...60MPH $$ EVENSON
2 follow-up statements
567
WWUS51 KBTV 230129
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
929 PM EDT FRI JUL 22 2016
VTC005-015-023-230200-
/O.CON.KBTV.SV.W.0033.000000T0000Z-160723T0200Z/
LAMOILLE VT-WASHINGTON VT-CALEDONIA VT-
929 PM EDT FRI JUL 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHEASTERN LAMOILLE...NORTHEASTERN WASHINGTON AND SOUTHWESTERN
CALEDONIA COUNTIES...
AT 928 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
ELMORE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARDWICK...DANVILLE...WOLCOTT...CALAIS...WORCESTER...WALDEN...
WOODBURY...ELMORE...PEACHAM...MARSHFIELD...CABOT...RICKER STATE
PARK...GREENBANK HOLLOW...STILLWATER STATE PARK...EAST PEACHAM...
LOWER CABOT...PEACHAM CORNER...LAKE ELMORE...KENTS CORNERS AND MOUNT
WORCESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4442 7205 4420 7226 4442 7264 4460 7248
TIME...MOT...LOC 0128Z 304DEG 21KT 4447 7247
HAIL...1.00IN
WIND...60MPH
$$
EVENSON533
WWUS51 KBTV 230159
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
959 PM EDT FRI JUL 22 2016
VTC005-015-023-230207-
/O.EXP.KBTV.SV.W.0033.000000T0000Z-160723T0200Z/
LAMOILLE VT-WASHINGTON VT-CALEDONIA VT-
959 PM EDT FRI JUL 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMOILLE...
NORTHEASTERN WASHINGTON AND SOUTHWESTERN CALEDONIA COUNTIES WILL
EXPIRE AT 1000 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. OTHER STORMS WILL
MOVE ACROSS THE AREA THROUGH MIDNIGHT AND WILL BRING MORE GUSTY
WINDS AND POSSIBLY SMALL HAIL.
LAT...LON 4442 7205 4420 7226 4442 7264 4460 7248
TIME...MOT...LOC 0157Z 304DEG 21KT 4440 7234
$$
EVENSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:35 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 22, 6:35 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Burlington VT 635 PM EDT Fri Jul 22 2016 .SYNOPSIS... Scattered showers and thunderstorms are expected this evening... largely across Northern New York but especially Northern Vermont. More scattered showers and thunderstorms move across the North Country on Saturday and yet another possibility of showers and thunderstorms late Monday. Meanwhile Sunday still looks dry and seasonable. && .NEAR TERM /THROUGH SATURDAY/... As of 628 PM EDT Friday...Finally a few showers/storms have fired up but very weak. The main activity is across Maine and ahead of shortwave just NW of Ottawa where both locations have numerous thunderstorms. There is some convective activity in an extrapolated line between both features just north of international border ad believe this will fire up within the next few hours but given the trend in expectations has been lowered feel isold svr threat only...thus have taken out enhanced wording. Combination of BTV4 and HRRR has highly been used through 06z sat. Previous discussion...A HOT afternoon with temperatures at mid-afternoon in the mid 80s/ low 90s across the region with dewpoints in the 60s. As of 3 pm...BTV has reached 94 degrees. Last occurrence was just 9/7 of last year(2015). Despite SFC based CAPES in the 1500-2500+ J/KG range enough drying at mid-levels and lack of a lifting mechanism has kept things in check. A strong vort across Quebec has fired up some storms headed for far northern Maine thus SVR WATCH has been posted there. As advertised the last day/two our triggers were mainly expected this evening and that still holds. Plenty of Low level instabilty...shortwave trough approaching as well as nose of 300mb and 500mb jets moving into area by 00z Sat enhancing any lift. Also..Northern VT/NY will be on the tail of the Quebec system moving across Maine. Models are in general agreement of tstm activity between 21z Fri-00z Sat largely across the northern areas with eventual shift into nrn VT only. Dry air aloft....decent 30-40kts 0-6km shear still could account for isold/sct damaging winds and large hail. Later tonight...Any shower/thunderstorm activity wanes after midnight but still can't rule out a few showers across NC-NE Vermont. There will be enough breaks across area that some patchy fog around especially where it rains this evening. lows mainly in the 60s. Saturday: A potent shortwave expecyed to move across our area in the afternoon. The dynamics are expected to kick off thunderstorms (actually, there will likely be a cluster of thunderstorms as well with that shortwave that will move southeast out of Quebec and into our region). Each model has a differing evolution of the convection, and is again a symptom of just how sensitive the models are to this type of weather pattern that is driven by mixed layers, elevated and low level instability and boundary layer details. Taking a blend of the models suggests that we'll have CAPE values perhaps up to 1000 J/kg which is decent enough to drive convection. NAM has 30-40kts of shear, GFS is less than 30kt. Suppose we can't totally rule out a stronger storm with gusty winds here or there. Looks like the highest chances for storms will be from mid-day through the evening and more so from the 'Dacks and points eastward. SPC has this same region marked with "Marginal Risk" and at this point, that seems like a good assessment. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... As of 310 PM EDT Friday...Scattered showers/storms (a few possibly strong early) then wane and exit east fairly quickly Saturday evening as upper trough swings through the region and is replaced by building high pressure. Will carry 30/40 pops through about 900 pm or so to account for timing uncertainties, then trend conditions largely dry from midnight onward. Low temperatures near seasonal mid-summer norms in the 50s to around 60 for most locales. Ideal weather then expected by this coming Sunday with surface high pressure bridged by dry and zonal westerly flow aloft. Mean 925-850 mb thermal profiles support highs in the 77 to 83 degree range under light west to northwesterly winds and ample sun. This definitely will be the better day of the two weekend days. By Sunday night our next shortwave trough in the pipeline begins to approach from the Great Lakes with mid to high level cloudiness advecting into the region later at night as flow backs to southwesterly and warm thermal advective processes begin aloft. There could be a stray shower or isolated storm in developing mid- level instability as lapse rates aloft steepen and heights begin to fall, but drier air in lower levels should preclude anything widespread. Will carry a nominal 20/30 pop across our western counties to account for any activity that may occur. Low temperatures a blend of available guidance supporting values generally in the 55 to 65 degree range. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 310 PM EDT Friday...The shortwave trough then swings quickly through the area Monday into Monday evening with a good threat of showers and storms. Some parameters support a few stronger storms but early indications suggest plenty of mid/high level moisture around that could limit boundary layer destabilization ahead of the associated surface trough. Time will tell how this all pans out. For now have maintained continuity offering solid pops in the 40-60 percent range. Temperatures should average slightly above seasonal levels with highs in the 80s and lows Monday night in the 60s. Behind this system our typical mid-summer pattern continues with the region largely on the south edge of the westerlies and deeper heat and humidity off to our south and west. Temperatures should average slightly above seasonal levels with daily highs generally in the 80s and overnight lows in the 55 to 65 degree range. Additional shortwave energy riding through the mean flow may affect the area by next Thursday or so, but timing and strength differences in this morning's global models support capping pops below 40 percent at this point. && .AVIATION /00Z Saturday THROUGH Wednesday/... Through 00z Sunday...mainly VFR with a round of showers/thunderstorms this evening...largely across northern 1/3 of area...in response to upper level short wave. This will producing mvfr vis in scattered rain showers perhaps some very brief IFR in thunderstorms. Showers and storms will wind down by midnight. Some patchy fog or mist possible where it rains, but for now just put in at MPV where climatology favors it. Aft 15z Sat...VFR, with scattered brief MVFR/IFR in showers and thunderstorms. Some thunderstorms may contain strong winds and hail. Outlook 00z Sunday through Tuesday... Sat Ngt...VFR but some localized MVFR/IFR due to patchy fog. Sun...Mainly VFR under weak high pressure. Mon/Monday night...VFR with scattered brief MVFR/IFR in showers and thunderstorms with frontal passage. Tuesday...VFR/high pressure. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...SLW NEAR TERM...SLW SHORT TERM...JMG LONG TERM...JMG AVIATION...SLW
Hazardous weather outlook, Jul 22, 12:01 PM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1201 PM EDT FRI JUL 22 2016 NYZ026>031-034-035-087-VTZ001>012-016>019-230900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1201 PM EDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. VERY WARM AND INCREASINGLY HUMID CONDITIONS WILL OCCUR THIS AFTERNOON WITH MOST AREAS SEEING TEMPERATURES TOP OUT IN THE 85 TO 92 DEGREE RANGE. BY LATE AFTERNOON AND EVENING THERE WILL BE AN INCREASING THREAT OF SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE AREA. AT THIS TIME IT APPEARS THE GREATEST RISK OF STRONGER STORMS WILL OCCUR ACROSS THE NORTHERN COUNTIES OF NEW YORK AND VERMONT IN THE 400 PM TO 1000 PM TIME FRAME. A SOMEWHAT LESSER THREAT EXISTS ACROSS SOUTHERN VERMONT. THE THREAT REMAINS CONDITIONAL HOWEVER...MEANING THAT WHILE STORM FORMATION IS NOT CERTAIN IF STORMS DO DEVELOP THEY MAY QUICKLY TREND STRONG TO SEVERE. THOSE WITH OUTDOOR RECREATIONAL PLANS LATER THIS AFTERNOON AND EVENING SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION AND PLAN TO SEEK SHELTER SHOULD THREATENING WEATHER APPROACH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY. A COUPLE STORMS MAY BE STRONG. THERE IS A THREAT OF THUNDERSTORMS AGAIN MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JMG
In the hours before
Special weather statement, Jul 22, 6:46 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
646 PM EDT FRI JUL 22 2016
VTZ004-006>008-010-222345-
CALEDONIA-WASHINGTON-LAMOILLE-ESSEX-ORANGE-
646 PM EDT FRI JUL 22 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ORANGE...
SOUTH CENTRAL LAMOILLE...NORTHEASTERN WASHINGTON...SOUTHERN ESSEX AND
SOUTHERN CALEDONIA COUNTIES...
AT 645 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WORCESTER TO GROTON. MOVEMENT WAS
EAST AT 35 MPH.
WIND GUST IN THE 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LITTLETON...STOWE...DANVILLE...BARNET...CALAIS...GROTON...
WORCESTER...WOODBURY...PEACHAM...MARSHFIELD...CABOT...RICKER STATE
PARK...LOWER WATERFORD...RYEGATE...WELLS RIVER...GREENBANK HOLLOW...
NORTH MONTPELIER...STILLWATER STATE PARK...EAST PEACHAM AND LOWER
CABOT.
LAT...LON 4438 7181 4435 7181 4434 7185 4435 7191
4434 7193 4434 7198 4432 7203 4430 7203
4427 7207 4427 7206 4423 7205 4419 7207
4413 7203 4411 7206 4411 7211 4447 7276
4441 7184 4439 7180
TIME...MOT...LOC 2245Z 274DEG 30KT 4441 7262 4422 7223
EVENSONSpecial weather statement, Jul 22, 7:08 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 708 PM EDT FRI JUL 22 2016 NYZ029-030-230000- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- 708 PM EDT FRI JUL 22 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LAWRENCE AND SOUTHWESTERN FRANKLIN COUNTIES... AT 705 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARRY FALLS RESERVOIR IN SAINT LAWRENCE COUNTY IN NEW YORK...MOVING EAST AND SOUTHEAST AT 20 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. SEEK SAFE SHELTER IF OUTDOORS AND STORMS APPROACH. LOCATIONS IMPACTED INCLUDE... ADIRONDACK REGIONAL AIRPORT...PIERCEFIELD...CARRY FALLS RESERVOIR... STARK...ST. REGIS MOUNTAIN...LAKE CLEAR...UPPER ST. REGIS...GALE... CHILDWOLD...AXTON LANDING...CONIFER...WAWBEEK...SARANAC INN... COREYS...UPPER SAINT REGIS AND SHURTLEFF. LAT...LON 4426 7488 4447 7484 4439 7417 4412 7438 TIME...MOT...LOC 2305Z 285DEG 12KT 4437 7478 EVENSON
Special weather statement, Jul 22, 7:20 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
720 PM EDT FRI JUL 22 2016
NYZ028-031-VTZ001-002-016-230015-
EASTERN CLINTON-WESTERN CLINTON-EASTERN FRANKLIN-GRAND ISLE-WESTERN
FRANKLIN-
720 PM EDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLINTON...NORTHERN
GRAND ISLE AND WESTERN FRANKLIN COUNTIES...
AT 718 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOOERS NEW
YORK IN NORTHERN CLINTON COUNTY NEW YORK...MOVING EAST AND SOUTHEAST
AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
CHAZY...MOOERS...ROUSES POINT...SHELDON...CHAMPLAIN...NORTH HERO...
ISLE LA MOTTE...ALBURGH...ALBURGH DUNES STATE PARK...HIGHGATE
FALLS...SOUTH ALBURGH...GEORGIA CENTER...STONY POINT...ALLENS BAY IN
GRAND ISLE COUNTY...REYNOLDS POINT...GOOSE BAY...HOG ISLAND...EAST
ALBURGH...SAVAGE POINT IN CLINTON COUNTY AND MONTY POINT.
IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 4496 7291 4468 7303 4487 7366 4501 7360
4501 7334
TIME...MOT...LOC 2318Z 286DEG 29KT 4494 7352
EVENSONSpecial weather statement, Jul 22, 8:20 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
820 PM EDT FRI JUL 22 2016
NYZ026-027-029>031-087-230115-
SOUTHEASTERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST.
LAWRENCE-SOUTHERN FRANKLIN-NORTHERN ST. LAWRENCE-WESTERN CLINTON-
820 PM EDT FRI JUL 22 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CLINTON...
NORTHEASTERN ST. LAWRENCE AND NORTHERN FRANKLIN COUNTIES...
AT 815 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ST. REGIS NEW YORK TO 26 MILES
NORTHWEST OF OGDENSBURG IN CANADA. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
NORFOLK...BANGOR...MADRID...FORT COVINGTON...NORWOOD...COLTON...
BOMBAY...HOGANSBURG...CHATEAUGAY...BRUSHTON...BURKE...MORLEY...
LAWRENCEVILLE...CHIPMAN...LAKE OZONIA...CHURUBUSCO...
MASSENA INTERNATIONAL AIRPORT - RICHARDS FIELD...HELENA...
BRASHER FALLS...DICKINSON AND LISBON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4499 7474 4499 7383 4444 7469 4473 7543
4485 7528 4490 7512 4489 7512 4493 7508
4493 7501 4496 7497 4496 7492 4497 7496
4499 7489 4497 7493 4497 7488 4500 7489
4501 7483
TIME...MOT...LOC 0015Z 296DEG 59KT 4504 7468 4496 7587
EVENSONSpecial weather statement, Jul 22, 8:24 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 824 PM EDT FRI JUL 22 2016 VTZ002-005-006-016-017-230130- EASTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-EASTERN CHITTENDEN-WESTERN FRANKLIN- 824 PM EDT FRI JUL 22 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAMOILLE AND SOUTHERN FRANKLIN COUNTIES... AT 823 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRFIELD VERMONT...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. LOCATIONS IMPACTED INCLUDE... FAIRFAX...FAIRFIELD...JOHNSON...EDEN...BAKERSFIELD...FLETCHER... WATERVILLE...HYDE PARK...CAMBRIDGE...GEORGIA CENTER...BELVIDERE CENTER...JEFFERSONVILLE...SOUTH CAMBRIDGE...BINGHAMVILLE...GEORGIA PLAINS...EAST FAIRFIELD...EAST JOHNSON...EAST GEORGIA...NORTH FAIRFAX AND WEST FLETCHER. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4472 7320 4488 7305 4475 7250 4453 7266 TIME...MOT...LOC 0023Z 292DEG 19KT 4477 7300 EVENSON
Special weather statement, Jul 22, 8:27 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 827 PM EDT FRI JUL 22 2016 NYZ028-030-031-034-035-230130- WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN CLINTON-EASTERN ESSEX-WESTERN CLINTON- 827 PM EDT FRI JUL 22 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON...EAST CENTRAL FRANKLIN AND NORTH CENTRAL ESSEX COUNTIES... AT 826 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRYANTS MILL IN FRANKLIN COUNTY NEW YORK...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. LOCATIONS IMPACTED INCLUDE... BRYANTS MILL...CLAYBURG...PEASLEEVILLE...AU SABLE FORKS...SCHUYLER FALLS...SARANAC...RUSSIA...BLACK BROOK...CLINTONVILLE...RIVERVIEW... HARKNESS...UNION FALLS...MOFFITTSVILLE...MOFFITSVILLE...WOLF POND... ALDER BROOK...LOON LAKE...HAWKEYE...AUSABLE FORKS AND REDFORD. LAT...LON 4453 7418 4470 7413 4466 7351 4439 7357 TIME...MOT...LOC 0026Z 281DEG 19KT 4461 7406 EVENSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:24 PM EDT | Special Weather Statement | BTV | Lamoille | 66 min |
| Jul 22, 9:42 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Washington | 63 min |
| Jul 22, 10:06 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden | 54 min |
| Jul 22, 10:43 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Essex, Franklin, Grand Isle, Lamoille and 2 more | 92 min |
| Jul 22, 10:56 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Lamoille, Orange, Rutland and 2 more | 94 min |
| Jul 23, 12:28 AM EDT | Special Weather Statement | BTV | Orange | 62 min |
| Jul 23, 12:34 PM EDT | Special Weather Statement | BTV | Lamoille | 56 min |
| Jul 23, 2:36 PM EDT | Severe Thunderstorm Warning | BTV | Grand Isle | 54 min |
| Jul 23, 3:01 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille | 59 min |
| Jul 23, 3:35 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 55 min |
| Jul 23, 4:25 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Rutland, Washington, Windsor | 65 min |
| Jul 23, 5:13 PM EDT | Special Weather Statement | BTV | Windsor | 47 min |
| Jul 23, 5:19 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 26 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.